Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2006, 3:00 PM MDT for 16 counties in Colorado. It took effect at Apr 5, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 3:00 PM MDT (21:00 UTC)
- In effect from
- Apr 5, 2006, 12:00 PM MDT
- Expired
- Apr 5, 2006, 9:30 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2838 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 042100 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT TUE APR 4 2006 COZ238>251-050500- /O.UPG.KBOU.FW.A.0003.060405T1500Z-060406T0100Z/ /O.NEW.KBOU.FW.W.0004.060405T1500Z-060406T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 300 PM MDT TUE APR 4 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL FALL TO THE THE 10 TO 20 PERCENT RANGE IN THE AFTERNOON. THIS COUPLED WITH SOUTH WINDS OF AROUND 20 MPH WITH GUSTS TO 30 MPH AND VERY WARM TEMPERATUES HAVE PROMPTED THE ISSUANCE OF THIS WARNING FOR WEDNESDAY. IN ADDITION...A FEW HIGH BASED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LIGHTNING TOWARD EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
5 follow-up statements
000 WWUS85 KBOU 050308 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 908 PM MDT TUE APR 4 2006 COZ238>251-051300- /O.CON.KBOU.FW.W.0004.060405T1500Z-060406T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 908 PM MDT TUE APR 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY FOR ALL AREAS OF NORTHEAST COLORADO EAST OF THE MOUNTAINS... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY. RELATIVE HUMIDITIES WILL FALL TO THE THE 10 TO 20 PERCENT RANGE IN THE AFTERNOON. THIS COUPLED WITH SOUTH WINDS OF AROUND 20 MPH WITH GUSTS TO 30 MPH AND VERY WARM TEMPERATURES HAVE PROMPTED THE ISSUANCE OF THIS WARNING FOR WEDNESDAY. IN ADDITION...A FEW HIGH BASED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LIGHTNING TOWARD EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 051034 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 434 AM MDT WED APR 5 2006 COZ238>251-051845- /O.EXT.KBOU.FW.W.0004.060405T1800Z-060406T0400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 434 AM MDT WED APR 5 2006 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THE RED FLAG WARNING HAS BEEN DELAYED UNTIL THIS AFTERNOON AS WINDS THIS MORNING WILL REMAIN UNDER 15 MPH...THEN INCREASING BY AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO THE 15 TO 25 PERCENT RANGE IN THE AFTERNOON. THIS COUPLED WITH SOUTHERLY WINDS OF 20 TO 35 MPH AND VERY WARM TEMPERATURES HAVE PROMPTED THE ISSUANCE OF THIS WARNING FOR THIS AFTERNOON AND EVENING. IN ADDITION...A FEW HIGH BASED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LIGHTNING AND WIND GUSTS TO 50 MPH AFTER 3 PM THIS AFTERNOON AND CONTINUING THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SWE
000 WWUS85 KBOU 051951 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 151 PM MDT WED APR 5 2006 COZ238>251-060400- /O.CON.KBOU.FW.W.0004.000000T0000Z-060406T0400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 151 PM MDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE PLAINS FOR GUSTY SOUTHERLY WINDS...LOW HUMIDITY AND ISOLATED THUNDERSTORMS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE PLAINS THIS AFTERNOON...WITH SPEEDS OF 20 TO 35 MPH. IN ADDITION... RELATIVE HUMIDITY READINGS WILL DROP TO AROUND 15 PERCENT. ALSO...ISOLATED HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM...PRODUCING LIGHTNING AND WIND GUSTS TO 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 052311 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 511 PM MDT WED APR 5 2006 COZ238>251-060400- /O.CON.KBOU.FW.W.0004.000000T0000Z-060406T0400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 511 PM MDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SOUTH WINDS WILL CONTINUE ACROSS THE PLAINS THIS EVENING...WITH SPEEDS OF 20 TO 35 MPH. IN ADDITION... RELATIVE HUMIDITY READINGS WILL BE AROUND 15 PERCENT. ALSO...ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE AS WELL... PRODUCING LIGHTNING AND WIND GUSTS TO 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 060330 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 930 PM MDT WED APR 5 2006 ...RED FLAG WARNING CANCELED... .TEMPERATURES ON THE NORTHEAST COLORADO PLAINS HAVE COOLED THIS EVENING AND WINDS HAVE ALSO DECREASED. AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE REGION ON THURSDAY WITH PRECIPITATION AND COOLER TEMPERATURES EXPECTED THROUGH FRIDAY. THIS WILL END THE THREAT OF EXTREME FIRE BEHAVIOR FOR THE NEXT SEVERAL DAYS. COZ238>251-060430- /O.CAN.KBOU.FW.W.0004.000000T0000Z-060406T0400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 930 PM MDT WED APR 5 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:00 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 4, 3:00 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT TUE APR 04 2006 .SHORT TERM DISCUSSION...STG UPR SYSTEM CONTINUES TO RMN NEARLY STATIONARY JUST OFF THE CNTRL CA COAST. THIS SYSTEM WL SLOWLY MOV ONSHR TNGT WHICH WL CAUSE UPR FLOW TO BACK TO A MORE SLY DIRECTION. DPR MSTR WL ADVECT INTO THE WRN MTNS OF CO LATE TNGT...BUT WITH THE SLY WIND COMPONENT...MSTR WL HAVE A HARD TIME PROGRESSING EWD. WL KEEP ISOLD SNOW SHOWERS GOING IN THE HIGHER MTN ZONES TNGT. TMRW...STG SFC LOW PRESSURE WL DVLP IN NERN WYOMING WITH GOOD PRESSURE GRADS FROM S TO N ACRS THE PLAINS. WITH STG S TO SWLY FLOW ALF AS WELL...SOME GUSTY WINDS XPCTD ON THE PLAINS...EVEN THOUGH SOME CLDS IN THE AFTN PREVENT OPTIMAL MIXING. RH WL BE IN THE TEENS ACRS ALL THE PLAINS SAVE THE FAR NORTHEAST CORNER OF THE STATE AS WELL. WL GO AND ISSUE A RED FLAG WARNING FOR THE PLAINS AND PALMER DIVIDE BASED ON THIS. AREAS OF PRIMARY CONCERN WILL BE THE PALMER DIVIDE WHICH SHOULD SEE THE STRONGEST WINDS AND THE FAR ERN PLAINS WHICH STAND A SLIGHT CHANCE OF GETTING A COUPLE HIGH BASED STORMS IN THE LATE AFTN HRS. TEMPS WL BE VERY WARM GIVEN WARM AIRMASS AND DOWNSLOPING FLOW OFF THE PALMER AND SRN FTHILLS. MEANWHILE IN THE MTNS...MSTR WL SLOWLY SPREAD EWD INTO THE MTNS WHICH SHOULD ALLOW FOR SOME SCT SHWRS TO DVLP. ISOLD TSTMS CANNOT BE RULED OUT IN THE MTNS...BUT MOST OF PCPN WL WAIT UNTIL AFTN TMRW. .LONG TERM DISCUSSION...UNSEASONABLY WARM AIRMASS BENEATH UPR RIDGE PRETTY MUCH REMAINS UNCHANGED INTO WEDNESDAY EVEN WITH THE RIDGE AXIS SHIFTING EAST OF THE STATE. THE SHIFT RESULTS IN VERY SLIGHT COOLING ALOFT...ABOUT A DEG C DROP AT 700 MBS...WHICH EQUATES TO A 2-3 DEG F DROP IN SFC TEMPS. DURING THE DAY WEDNESDAY DEEP S-SWLY FLOW STRENGTHENS THROUGH THE DAY AS THE NOSE OF 120+ KT JET SWINGS OVER THE FOUR CORNERS REGION. SHOULD SEE SLY SFC WINDS OF 10-20KT ON THE PLAINS ADVECTING LOWER DEWPOINT AIR UP FROM SERN COLORADO DURING THE DAY. COMBINATION OF LOW DEWPT READINGS IN THE MID/UPR TEENS AND SFC TEMPS IN THE LOWER 70S WILL PRODUCE AFTERNOON RH READINGS IN THE TEENS AND LOWER 20S ACROSS THE PLAINS. ACCORDING TO NAM LOWEST RH READINGS WILL BE FOUND IN A NORTH-SOUTH SWATH ENCOMPASSING LIMON... FORT MORGAN AND AKRON. FURTHERMORE...STRONG SOLAR HEATING WILL PRODUCE STEEP LAPSE RATES ON THE PLAINS BY LATE MORNING...RESULTING IN A HIGH HAINES INDEX. ALL THIS WARRANTS THE ISSUANCE OF A FIRE WEATHER WATCH WHICH WILL INCLUDE ALL NERN CO PLAINS ZONES EVEN THOUGH WIND SPEEDS WILL BE MARGINAL. THE WATCH WILL RUN FROM 15Z/WED TO 01Z/THU. AS IT LOOKS NOW...DO NOT SEE ANY PCPN OR T-STORM ACTIVITY ON THE PLAINS UNTIL AFTER 23Z/WED OR SO. BECAUSE OF THE VERY DRY BNDRY LAYER CONDITIONS ISOLD LATE DAY T-STORMS WILL HIGH BASED. SHOULD COVERAGE BECOME MORE THAN ISOLD...MAY NEED TO EXTEND THE FIRE WEATHER WATCH INTO THE EVENING BECAUSE OF LIGHTNING AND GUSTY OUTFLOW WINDS. MAY EVEN SEE A COUPLE HAIL PRODUCERS OUT NEAR THE NORTHEAST CORNER WITH AREA UNDER FAIRLY STRONG UPWARD VERTICAL MOTION. WEDNESDAY NIGHT/THURSDAY...DEEP UPR TROUGH OVER THE GREAT BASIN SLOWLY MAKES ITS WAY ACROSS COLORADO DURING THE PERIOD. MODELS CONTINUE TO SHOW THE 700 MB...500 MB AND 300 MB LOWS TRACKING ON AN EWRD TRAJECTORY NORTH OF COLORADO...THU KEEPING THE FCST AREA UNDER NEUTRAL TO NEGATIVE VERTICAL MOTION DURING THE PERIOD. ONLY THE MTNS BECAUSE OF FAVORABLE NWLY FLOW/OROGRAPHIC LIFT...CONDITIONALLY UNSTABLE LAPSE RATES AND CAA...WILL HAVE ANY REAL CHANCE FOR MEASURABLE PRECIP IN THE FORM OF SNOW/RAIN AND SNOW IN THE MTN VALLEYS/ WED NIGHT THROUGH THU NIGHT. TOO EARLY TO DETERMINE SNOW AMTS...BUT SUSPECT AMTS WILL BE ON THE LOW SIDE. MOST NOTABLE CHANGE FOR THE PLAINS WILL BE THE 15-20 DEG F COOL DOWN THURSDAY FOLLOWING PASSAGE OF TROUGH AXIS. PRECIP CHANCES LOOK QUITE LOW EAST OF MTNS ...ESPLY UP ALONG THE FRONT RANGE WHERE FLOW OFF THE FRONT RANGE WILL KEEP BNDRY LAYER PRETTY DRY. FRIDAY THROUGH MONDAY...AIRMASS BEGINS TO DRY AND WARM SLOWLY AT FIRST ON FRI WITH DAYTIME TEMPS ONLY 3-7 DEG F ABOVE THOSE OBSERVED THE DAY BEFORE. BY THE WEEKEND RIDGING ALOFT AND WARM W/SWLY FLOW WILL PUSH TEMPS TO LEVELS NEAR TO ABOVE NORMAL FOR THE DATE. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE NORTHEAST PLAINS OF COLORADO FROM 15Z/WED TO 01Z/THU...ZONES 38>51. && 046/RJK
Hazardous weather outlook, Apr 4, 11:18 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1118 AM MDT TUE APR 04 2006 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1118 AM MDT TUE APR 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WILDLAND FIRE DANGER WILL BE VERY HIGH TO EXTREME ACROSS THE FORECAST AREA ON WEDNESDAY. WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY SOUTH WINDS...AND EXCEPTIONALLY DRY FUELS HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR THE PALMER DIVIDE AND NORTHEAST PLAINS OF COLORADO FOR WEDNESDAY. ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS PRODUCING CLOUD-TO-GROUND LIGHTNING AND GUSTY OUTFLOW WINDS MAY FURTHER COMPOUND THE WILDFIRE DANGER ON WEDNESDAY. THESE CONDITIONS ARE EXPECTED TO DEVELOP IN ADVANCE OF A PACIFIC STORM SYSTEM THAT WILL SLOWLY MOVE ACROSS THE STATE WEDNESDAY NIGHT AND THURSDAY. AS THE STORM PASSES EXPECT SNOW AND GUSTY WINDS IN THE MOUNTAINS...SCATTERED RAIN AND SNOW SHOWERS IN THE HIGH MOUNTAIN VALLEYS...AND ISOLATED RAIN SHOWERS ON THE PLAINS. LOWER TEMPERATURES AND HIGHER HUMIDITIES ON THURSDAY WILL TEMPORARILY LOWER THE WILDLAND FIRE DANGER ON THE PLAINS. LOOK FOR DRY AND WARMER CONDITIONS TO RETURN TO THE OUTLOOK AREA BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:38 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 9 hr |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.